Alert archive / Arizona / High Wind Watches in 2012

High Wind Watch 2, NWS Flagstaff, AZ

May 24, 2012Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind watch at May 24, 2012, 4:08 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 25, 2012, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
May 24, 2012, 4:08 AM MST (11:08 UTC)
In effect from
May 25, 2012, 10:00 AM MST
Expired
May 24, 2012, 2:53 PM MST
In force
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3447 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS75 KFGZ 241108
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
408 AM MST THU MAY 24 2012



.A DEEP TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE 
WESTERN UNITED STATES BRINGING WINDY CONDITIONS.

AZZ011>014-016-017-040-241915-
/O.NEW.KFGZ.WI.Y.0016.120524T1900Z-120525T0300Z/
/O.NEW.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
408 AM MST THU MAY 24 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 

* TIMING...TODAY FROM NOON TO 8 PM MST THIS EVENING. FRIDAY FROM
  11 AM TO 8 PM MST FRIDAY EVENING. 

* WINDS...TODAY SOUTHWEST 20 TO 30 MPH WITH GUST FROM 40 TO 50
  MPH. FRIDAY SOUTHWEST 30 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH
  POSSIBLE.  


* IMPACTS...AREAS OF BLOWING DUST REDUCING VISIBILITY AT TIMES.
  THIS INCLUDES PORTIONS OF INTERSTATE-40 NEAR WINSLOW...ROUTE 15
  NORTHEAST OF DILKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-010-015-039-241915-
/O.NEW.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...FLAGSTAFF
408 AM MST THU MAY 24 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* TIMING...FRIDAY FROM 11 AM TO 8 PM MST FRIDAY EVENING. 

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH
  POSSIBLE. 

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY NEAR ZERO
  ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING FRIDAY. THIS
  INCLUDES PORTIONS HIGHWAY 191 THROUGH THE CHINLE
  VALLEY...HIGHWAY 89 FROM FLAGSTAFF TO PAGE...AND HIGHWAY 160
  FROM TUBA CITY TO THE FOUR CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
863 
WWUS75 KFGZ 241900
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1200 PM MST THU MAY 24 2012

AZZ011>014-016-017-040-250300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-120525T0300Z/
/O.CON.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
1200 PM MST THU MAY 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* TIMING...TODAY UNTIL 8 PM MST THIS EVENING. FRIDAY FROM 11 AM TO
  8 PM MST.

* WINDS...TODAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  FRIDAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST REDUCING VISIBILITY AT TIMES.
  THIS INCLUDES PORTIONS OF INTERSTATE 40 NEAR WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-010-015-039-250300-
/O.CON.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...FLAGSTAFF
1200 PM MST THU MAY 24 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* TIMING...FRIDAY FROM 11 AM TO 8 PM MST FRIDAY EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY NEAR ZERO
  IN THE CHINLE VALLEY. AREAS OF BLOWING DUST MAY ALSO AFFECT
  HIGHWAY 89 FROM FLAGSTAFF TO PAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
573 
WWUS75 KFGZ 242153
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 PM MST THU MAY 24 2012

AZZ011>014-016-017-040-250600-
/O.CAN.KFGZ.WI.Y.0016.000000T0000Z-120525T0300Z/
/O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
/O.NEW.KFGZ.HW.W.0003.120525T1700Z-120527T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
253 PM MST THU MAY 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY...

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY. THE WIND ADVISORY FOR THURSDAY HAS BEEN CANCELLED. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL
  SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY
  SATURDAY MORNING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES.
  THIS INCLUDES PORTIONS OF INTERSTATE 40 NEAR WINSLOW. WINDS
  THIS STRONG CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST
FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-250600-
/O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
/O.NEW.KFGZ.HW.W.0003.120525T1700Z-120527T0100Z/
/O.NEW.KFGZ.DS.W.0003.120525T1700Z-120527T0100Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
253 PM MST THU MAY 24 2012

...DUST STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY...

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH
WIND WARNING IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL
  SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY
  SATURDAY MORNING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.

* VISIBILITY...GENERALLY BELOW 1/4 MILE...LOCALLY NEAR ZERO.

* IMPACTS...TRAVEL COULD BE EXTREMELY DANGEROUS. PEOPLE SENSITIVE
  TO THICK DUST SHOULD MAKE PREPARATIONS TO STAY INDOORS. WINDS
  THIS STRONG CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER
MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST
FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-250600-
/O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
/O.NEW.KFGZ.HW.W.0003.120525T1700Z-120526T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI
253 PM MST THU MAY 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL
  SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY
  SATURDAY MORNING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES.
  THIS MAY AFFECT HIGHWAY 89 FROM FLAGSTAFF TO PAGE. WINDS THIS
  STRONG CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST
FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-039-250600-
/O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/
/O.NEW.KFGZ.HW.W.0003.120525T1700Z-120527T0100Z/
WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITY OF...FLAGSTAFF
253 PM MST THU MAY 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL
  SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY
  SATURDAY MORNING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES.
  THIS MAY AFFECT HIGHWAY 89 FROM FLAGSTAFF TO PAGE. WINDS THIS
  STRONG CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST
FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-250600-
/O.NEW.KFGZ.WI.Y.0017.120525T1700Z-120526T0300Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...PAYSON...COTTONWOOD...
CAMP VERDE...SEDONA
253 PM MST THU MAY 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY. 

* TIMING...LATE FRIDAY MORNING THROUGH FRIDAY EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at May 23, 9:30 PM MST, 6 hours 38 minutes earlier.

Area forecast discussion, May 23, 9:30 PM MST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST WED MAY 23 2012

.SYNOPSIS...A DEEP TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE
WESTERN UNITED STATES BRINGING WINDY CONDITIONS AND A COOLING TREND
FOR THE REST OF THIS WEEK. A COLD FRONT WILL BRING THE STRONGEST
WINDS SO FAR THIS SPRING ON FRIDAY AND A SLIGHT CHANCE OF
PRECIPITATION WITH COOLER TEMPERATURES ON SATURDAY.

&&
.DISCUSSION...HAVE UPDATED THE FORECAST TO END HEADLINES THIS
EVENING AS WINDS HAVE DROPPED OFF AND RH HAS INCREASED.  FORECAST IS
ON TRACK WITH SLIGHTLY WEAKER WINDS ON THURSDAY AND EVEN STRONGER
WINDS RETURNING FRIDAY.

&&

. PREV DISCUSSION /230 PM MST/...
FOR THURSDAY...A WEAKNESS IN THE LONGWAVE TROUGH WILL DEVELOP AS A
STRONGER SHORTWAVE DIGS SOUTHWARD INTO CA. THIS WILL PRODUCE
SLIGHTLY LIGHTER WINDS ACROSS MOST OF NORTHERN AZ...ALTHOUGH WINDS
20-25 MPH WILL STILL AFFECT MUCH OF NORTHERN AZ THURSDAY AFTERNOON.
BREEZY WINDS WILL CONTINUE THROUGH THURSDAY NIGHT AS PRESSURE
GRADIENTS CONTINUE TO TIGHTEN ACROSS THE REGION.

THE STRONGEST WINDS LOOK TO BE ON FRIDAY AFTERNOON AS THE SHORTWAVE
SWINGS EASTWARD TOWARD AZ. WINDS ACROSS NORTHERN AZ WILL GENERALLY
INCREASE TO 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. AREAS OF BLOWING
DUST WILL LIKELY AFFECT THE VALLEYS OF NORTHEAST AZ AGAIN. LOW
VISIBILITIES DUE TO DUST AND STRONG WINDS WILL HAVE TRAVEL IMPACTS
IN NORTHEAST AZ.

FRIDAY NIGHT THROUGH SATURDAY...THE TROUGH WILL LIFT
NORTHEASTWARD...CLIPPING NORTHERN AZ AND ESPECIALLY NORTHWEST AZ
WITH A COLD FRONT AND A SLIGHT CHANCE OF PRECIPITATION. STRONG WINDS
WILL CONTINUE AHEAD OF THE COLD FRONT...BRINGING BREEZY TO STRONG
WINDS FRIDAY NIGHT AND SATURDAY...ESPECIALLY OVER EASTERN AZ.
TEMPERATURES WILL COOL 5-10 DEGREES FROM FRIDAY'S READINGS BRINGING
A COOL DAY TO MUCH OF NORTHERN AZ.

SUNDAY THROUGH WEDNESDAY WILL FEATURE A WARMING TREND AND MUCH LESS
WINDY CONDITIONS.

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE
NEXT 24 HOURS. WINDS DIMINISHING AFT 02-04Z. AREAS OF SMOKE DOWNWIND
OF WILDFIRES ALONG AND SOUTH OF THE MOGOLLON RIM. AFT 24/18Z...WINDS
BCMG SW10-20G35KT. MANY AREAS WILL SEE WINDS CONTINUING THROUGH THE
NIGHT THURSDAY NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE OFF THE WEST COAST WILL
MAINTAIN A DRY AND WINDY PATTERN ACROSS NORTHERN ARIZONA THOUGH
SATURDAY. WINDS WILL DECREASE SOME ON THURSDAY BUT ARE EXPECTED TO
REACH CRITICAL CONDITIONS AND A RED FLAG WARNING HAS BEEN ISSUED FOR
THURSDAY THROUGH FRIDAY. WINDS ARE EXPECTED TO CONTINUE THURSDAY
NIGHT AND CRITICAL FIRE WEATHER CONDITIONS MAY BE EXPERIENCED IN
SOME LOCATIONS OVERNIGHT. WINDS WILL BECOME VERY STRONG ON FRIDAY
AND CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED.

SATURDAY THROUGH MONDAY...WINDS WILL BEGIN TO DECREASE ON SATURDAY.
TEMPERATURES WILL COOL A FEW DEGREES AND MOISTURE WILL INCREASE
LESSENING THE CHANCES OF CRITICAL FIRE WEATHER CONDITIONS DURING THIS
PERIOD.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING THURSDAY 11 AM MST THROUGH FRIDAY AT 8 PM MST FOR
AZZ104>118-137>140.

WIND ADVISORY UNTIL 8 PM MST TODAY FOR
AZZ004-005-009>017-039-040.

&&

PUBLIC.........MAS/DJO
AVIATION.......MAS/DB
FIRE WEATHER...MAS/DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 23, 8:28 PM MST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
828 PM MST WED MAY 23 2012

AZZ004>018-037>040-240715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
828 PM MST WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TONIGHT

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT IS TAKING SHAPE IN THE
WESTERN U.S. FOR NORTHERN ARIZONA...THIS WILL BRING BREEZY
CONDITIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STRONG WEATHER SYSTEM WILL BRING SEVERAL CONSECUTIVE DAYS OF
DRY...WINDY...AND DUSTY WEATHER ACROSS NORTHERN ARIZONA. THESE
CONDITIONS WILL HAVE SERIOUS IMPACTS TO TRAVEL ACROSS THE AREA...
ESPECIALLY NORTH AND EAST OF FLAGSTAFF. FIRE DANGER WILL ALSO BE
EXTREME.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:08 AM MSTWind AdvisoryFGZApache, Coconino, Navajo11 hr
May 24, 2:53 PM MSTDust Storm WarningFGZApache, Navajo53 hr
May 24, 2:53 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo29 hr
May 24, 2:53 PM MSTWind AdvisoryFGZCoconino, Gila, Yavapai29 hr

Nearby

High Wind Watches in Arizona, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.